My Billroth II was done in 1962. A revision was done in 1966 with a retro-peristaltic segment installed. In 1989 my gall bladder was removed.
The bile-induced reflux and chronic gastritis are the hardest things for me to deal with. In addition to Carafate I take
Actigall, which I am told changes the character of the bile to something less corrosive. It seems to help. (Things get worse when I stop taking it.)It is getting harder to deal with after nearly 40 years, rather than easier.
With all the surgery what are the chances of success with a Roux modification and what are the probable new side effects?
Are there any other surgical alternatives?
I had a distal gastrectomy and roux-en-y surgery last March due to bile reflux which was caused from a previous gastroenterostomy to correct my delayed gastric emptying. Anyway, one thing led to another. There can be many side effects to this type of surgery including malabsorption of minerals and vitamins, nausea, dumping syndrome, diarrhea, and others. I have experienced all of the above mentioned, but the dumping syndrome is improving. I no longer have the chronic burning in my stomach which at times was awful and the nausea is usu. not as severe. Am I better for having it done? Probably a little. Since you've already had a gastrectomy with a Billroth ll, you may not have as many side effects as most people. Good luck!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.